Alert archive / Minnesota / Flash Flood Watches in 2014
Flash Flood Watch 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jun 22, 2014, 4:26 AM CDT for 25 counties in Minnesota; 6 counties in Wisconsin. It took effect at Jun 22, 2014, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2014, 4:26 AM CDT (09:26 UTC)
- In effect from
- Jun 22, 2014, 1:00 PM CDT
- Expired
- Jun 22, 2014, 7:07 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
All 31 counties
Anoka County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 35 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 2104 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
021 WGUS63 KMPX 220926 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 426 AM CDT SUN JUN 22 2014 ...FLASH FLOODING POSSIBLE LATE TODAY AND TONIGHT DUE TO HEAVY RAIN... .A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON...INTO TONIGHT. ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE OVERNIGHT HOURS. DUE TO THE VERY MOIST ANTECEDENT SOIL CONDITIONS...STANDING WATER FROM RECENT HEAVY RAINFALL...ALONG WITH HIGH WATER LEVELS ON RIVERS...CREEKS...STREAMS...ANY ADDITIONAL THUNDERSTORMS COULD LEAD TO FLASH FLOODING AND ADDITIONAL RAPID RISES. MNZ064>067-073>076-082-083-091-092-221800- /O.NEW.KMPX.FF.A.0006.140622T1800Z-140623T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 426 AM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MINNESOTA...MCLEOD...RENVILLE AND SIBLEY. IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN...FARIBAULT...LE SUEUR... MARTIN...NICOLLET AND WATONWAN. IN SOUTHWEST MINNESOTA... REDWOOD. IN WEST CENTRAL MINNESOTA...YELLOW MEDICINE. * FROM 1 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT * HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING. AN INCH OR TWO OF RAIN IS POSSIBLE IN A SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ059>063-068>070-077-078-084-085-093-WIZ023>028-221800- /O.NEW.KMPX.FF.A.0006.140622T2100Z-140623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE- GOODHUE-WASECA-STEELE-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 426 AM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA... ANOKA...CARVER...DAKOTA...FREEBORN...GOODHUE...HENNEPIN... RAMSEY...RICE...SCOTT...STEELE...WASECA...WASHINGTON AND WRIGHT. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN...PIERCE AND ST. CROIX. * FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING * HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS EVENING AND TONIGHT. AN INCH OR TWO OF RAIN IS POSSIBLE IN A SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JLT/CF
3 follow-up statements
172 WGUS63 KMPX 221705 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1205 PM CDT SUN JUN 22 2014 ...FLASH FLOODING POSSIBLE LATE TODAY AND TONIGHT DUE TO HEAVY RAIN... .A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A LARGE PORTION OF SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON... INTO TONIGHT. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE OVERNIGHT HOURS. DUE TO THE VERY MOIST ANTECEDENT SOIL CONDITIONS...STANDING WATER FROM RECENT HEAVY RAINFALL...ALONG WITH HIGH WATER LEVELS ON RIVERS... CREEKS...STREAMS...ANY ADDITIONAL THUNDERSTORMS COULD LEAD TO FLASH FLOODING AND ADDITIONAL RAPID RISES. MNZ064>067-073>076-082-083-091-092-230115- /O.CON.KMPX.FF.A.0006.140622T1800Z-140623T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 1205 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL MINNESOTA...MCLEOD...RENVILLE AND SIBLEY. IN SOUTH CENTRAL MINNESOTA...BLUE EARTH...BROWN... FARIBAULT...LE SUEUR...MARTIN...NICOLLET AND WATONWAN. IN SOUTHWEST MINNESOTA...REDWOOD. IN WEST CENTRAL MINNESOTA... YELLOW MEDICINE. * THROUGH LATE TONIGHT. * HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS AFTERNOON AND EVENING. AN INCH OR TWO OF RAIN IS POSSIBLE IN A SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ059>063-068>070-077-078-084-085-093-WIZ023>028-230115- /O.CON.KMPX.FF.A.0006.140622T2100Z-140623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE- GOODHUE-WASECA-STEELE-FREEBORN-ST. CROIX-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA...HUDSON... NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE... DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1205 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...ANOKA...CARVER...DAKOTA... FREEBORN...GOODHUE...HENNEPIN...RAMSEY...RICE...SCOTT... STEELE...WASECA...WASHINGTON AND WRIGHT. IN WEST CENTRAL WISCONSIN...CHIPPEWA...DUNN...EAU CLAIRE...PEPIN...PIERCE AND ST. CROIX. * FROM 4 PM CDT THIS AFTERNOON THROUGH MONDAY MORNING. * HEAVY RAIN IS EXPECTED FROM SLOW MOVING THUNDERSTORMS THIS EVENING AND TONIGHT. AN INCH OR TWO OF RAIN IS POSSIBLE IN A SHORT PERIOD OF TIME FROM THESE STORMS WITH THE POTENTIAL FOR HIGHER AMOUNTS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
690 WGUS63 KMPX 222039 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 339 PM CDT SUN JUN 22 2014 ...HEAVY RAIN THREAT IS DIMINISHING...BUT IS STILL POSSIBLE FROM NEAR ALBERT LEA TO EAU CLAIRE... .A FLASH FLOOD WATCH REMAINS IN EFFECT FOR A PORTION OF SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN THROUGH TONIGHT. ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE THIS EVENING. DUE TO THE VERY MOIST ANTECEDENT SOIL CONDITIONS...STANDING WATER FROM RECENT HEAVY RAINFALL...ALONG WITH HIGH WATER LEVELS ON RIVERS... CREEKS...STREAMS...ANY ADDITIONAL THUNDERSTORMS COULD LEAD TO FLASH FLOODING AND ADDITIONAL RAPID RISES. MNZ059>063-068>070-WIZ023-222145- /O.CAN.KMPX.FF.A.0006.140622T2100Z-140623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA- ST. CROIX- INCLUDING THE CITIES OF...MONTICELLO...MINNEAPOLIS...BLAINE... ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...HUDSON... NEW RICHMOND 339 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED...ALTHOUGH ONGOING FLOODING WILL CONTINUE. $$ MNZ064>067-073>076-082-083-091-222145- /O.CAN.KMPX.FF.A.0006.000000T0000Z-140623T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET- LE SUEUR-WATONWAN-BLUE EARTH-MARTIN- INCLUDING THE CITIES OF...GRANITE FALLS...OLIVIA...HUTCHINSON... GAYLORD...REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR... ST. JAMES...MANKATO...FAIRMONT 339 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN AND FLASH FLOODING HAS ENDED...ALTHOUGH ONGOING FLOODING WILL CONTINUE. $$ MNZ077-078-084-085-093-WIZ024>028-230445- /O.EXT.KMPX.FF.A.0006.140622T2039Z-140623T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE-DUNN-PEPIN-CHIPPEWA- EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...WASECA... OWATONNA...ALBERT LEA...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 339 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF MINNESOTA AND WEST CENTRAL WISCONSIN...INCLUDING THE FOLLOWING AREAS...IN MINNESOTA...FREEBORN...GOODHUE... RICE...STEELE AND WASECA. IN WEST CENTRAL WISCONSIN... CHIPPEWA...DUNN...EAU CLAIRE...PEPIN AND PIERCE. * THROUGH LATE TONIGHT. * SLOW MOVING THUNDERSTORMS MAY REDEVELOP THIS EVENING WHICH WOULD CONTAIN VERY HEAVY RAIN. AN INCH OR TWO MAY OCCUR IN A SHORT AMOUNT OF TIME FROM THESE STORMS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MNZ092-230500- /O.CON.KMPX.FF.A.0006.000000T0000Z-140623T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FARIBAULT- INCLUDING THE CITY OF...BLUE EARTH 339 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREA...FARIBAULT. * THROUGH LATE TONIGHT. * SLOW MOVING THUNDERSTORMS MAY REDEVELOP THIS EVENING WHICH WOULD CONTAIN VERY HEAVY RAIN. AN INCH OR TWO MAY OCCUR IN A SHORT AMOUNT OF TIME FROM THESE STORMS. GIVEN THE VERY MOIST SOIL CONDITIONS ACROSS THE WATCH AREA...FLASH FLOODING WILL BE POSSIBLE AND MAY ALSO RENEW RIVER FLOODING OR AGGRAVATE EXISTING FLOODING. * DRIVING AT NIGHT DURING FLASH FLOOD SITUATION IS EXTREMELY DANGEROUS AS DRIVERS MAY UNDERESTIMATE THE DEPTH OF THE WATER OR MAY COME ACROSS AREAS PRONE TO WASHOUTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BORGHOFF
435 WGUS63 KMPX 230007 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 707 PM CDT SUN JUN 22 2014 ...WIDESPREAD HEAVY RAIN THREAT HAS ENDED... .THE FLASH FLOOD WATCH THAT WAS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA...AS WELL AS A SMALL PORTION OF WEST CENTRAL WISCONSIN...HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAINFALL TONIGHT HAS ENDED. THERE WILL STILL BE SOME SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS THE AFOREMENTIONED AREAS...BUT RAINFALL AMOUNTS ARE NOT EXPECTED TO BE EXCESSIVE. MNZ077-078-084-085-092-093-WIZ024>028-230115- /O.CAN.KMPX.FF.A.0006.000000T0000Z-140623T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RICE-GOODHUE-WASECA-STEELE-FARIBAULT-FREEBORN-PIERCE-DUNN-PEPIN- CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...FARIBAULT...RED WING...WASECA... OWATONNA...BLUE EARTH...ALBERT LEA...RIVER FALLS...PRESCOTT... MENOMONIE...BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS... BLOOMER...EAU CLAIRE...ALTOONA 707 PM CDT SUN JUN 22 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAINFALL TONIGHT HAS ENDED. $$ RAH
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 4:05 AM CDT, 21 minutes earlier.
Area forecast discussion, Jun 22, 4:05 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 405 AM CDT SUN JUN 22 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 400 AM CDT SUN JUN 22 2014 THE SHORT TERM WEATHER CONCERN IS ONCE AGAIN THE THREAT FOR HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING. SINCE LAST EVENING...RADAR ESTIMATES OF TOTAL PRECIP SHOW A WIDE SWATH OF 1-2" OF RAINFALL ACROSS EASTERN SD AND FAR WESTERN MN...WITH SMALLER EMBEDDED AREAS OF 3-5". THIS HEAVY RAIN AXIS IS EXPECTED TO SHIFT EAST TODAY AND WILL POSE A FLOODING THREAT IN MINNESOTA AND PERHAPS EVEN FAR WESTERN WI OVER THE NEXT 12-24 HOURS. THERE IS STILL UNCERTAINTY AS TO EXACTLY WHERE CONVECTIVE INITIATION WILL OCCUR OR JUST EXACTLY HOW LONG CONVECTION WILL LAST TONIGHT INTO MONDAY MORNING. THAT BEING SAID...MOST AREAS IN SOUTHERN MN ARE SO WET THAT A HEAVY DEW COULD EXACERBATE THE FLOODING CONCERNS. ALL JOKING ASIDE...THERE ARE ENOUGH INGREDIENTS IN PLACE ESPECIALLY GIVEN THE ANTECEDENT WET CONDITIONS TO WARRANT A FLASH FLOOD WATCH FOR MUCH OF SOUTHERN MN AND PORTIONS OF WESTERN WI. WE FEEL ONE OF THE BIGGER QUESTIONS TODAY IS THE AMOUNT OF MOISTURE RECOVERY THAT WILL OCCUR AND THEREFORE HOW MUCH INSTABILITY WILL BE IN PLACE WHEN STORMS DEVELOP THIS AFTERNOON IN MINNESOTA. THE OVERNIGHT CONVECTION CONTINUES EARLY THIS MORNING WITH INCREASING COVERAGE AND MORE HEALTHY UPDRAFTS WITH TIME ACROSS NORTHEAST NE AND NORTHWEST IA. THE PRECIP HAS GREATLY DIMINISHED IN MN AND WE NOW HAVE A HUGE CIRRUS SHIELD OVERHEAD. MUCH OF THE 00Z OPERATIONAL GUIDANCE AND EVEN MOST OF THE CAM OUTPUT HAS UNDERDONE THE CONVECTION IN NE AND IA. WE ARE WONDERING IF THIS MIGHT RETARD SOME OF THE MOISTURE RETURN AND SOLAR INSOLATION TODAY. OVERALL...THERE GOOD MODEL CONSENSUS IN OF BRINGING THE 850-300MB THICKNESS RIDGE OVERHEAD BY 00Z TODAY. INCREASING PWATS ACCOMPANY THIS RIDGE WITH VALUES GETTING BACK UP NEAR 1.50" BY TONIGHT. YESTERDAY THE TWO MPX SOUNDINGS LANDED BETWEEN 0.80-0.90" WITH THE PWAT. NONETHELESS...THE ADVANCING THICKNESS RIDGE...THE ADVANCING TONGUE OF MOISTURE TRANSPORT AND SLOW 850-300MB FLOW VECTORS SUGGEST THE DEVELOPMENT OF SLOW MOVING MULTICELL CLUSTERS WITH THE POTENTIAL FOR HEAVY RAIN. THERE COULD ACTUALLY BE A COUPLE ROUNDS OF THUNDER LATE TODAY AND TONIGHT...WITH ONE OCCURRING WITH THE WARM ADVECTION AND 925-850MB MOISTURE TRANSPORT AND ONE WITH THE FGEN AND CONVERGENCE ASSOCIATED WITH AN EVOLVING SURFACE LOW EXPECTED TO BE CROSSING SOUTHEAST MN AROUND 12Z MONDAY MORNING. THAT'S ANOTHER CONCERN...THE SLOW EVOLUTION OF THIS SYSTEM WHERE PRECIP COULD LINGER LONGER THAN WHAT IS CURRENTLY IN THE FORECAST. THERE ARE ALREADY A NUMBER OF FLOOD WARNINGS IN EFFECT FOR FAR WESTERN WI AND SOUTHERN MN...SO A NEW FLASH FLOOD WATCH MAY SEEM A BIT SUPERFLUOUS...HOWEVER...ANY HEAVY DOWNPOURS TODAY WILL QUICKLY BE CONVERTED TO RUNOFF AND HAVE THE POTENTIAL TO FLOOD BOTH URBAN AND RURAL ROADS THAT ARE NOT CURRENTLY UNDER WATER. FURTHERMORE...ALREADY SWOLLEN RIVERS/CREEKS/STREAMS COULD SEE QUICK SPIKES IN WATER LEVELS...ONLY COMPOUNDING THE ONGOING FLOOD SITUATION. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 400 AM CDT SUN JUN 22 2014 AFTER MONDAY MORNING/EARLY AFTN SHRA/TSRA ACROSS MAINLY WC WI...THERE SHOULD BE A DRIER PERIOD FOR 24-30 HRS AS DRIER AIR FILTERS ACROSS THE UPPER MIDWEST AS NW WINDS DEVELOP. THERE IS A SECONDARY FRONTAL BOUNDARY EXPECTED TO DEVELOP TUESDAY ACROSS NORTHERN MN WHICH IS THE LEADING EDGE OF MUCH DRIER AIR ACROSS CANADA. HOWEVER...INITIALLY THIS BOUNDARY WILL CAUSE SCATTERED SHRA/TSRA FOR TUESDAY AFTN/EVENING. HOW FAR SOUTH THIS DRIER AIR MASS FROM CANADA PROGRESSES ACROSS THE UPPER MIDWEST IS THE MAIN DILEMMA FOR MIDWEEK AS THE UPPER AIR FLOW REMAIN PROGRESSIVE FROM WEST TO EAST. AS WINDS BECOME MORE E/SE BY WED...DEEPER MOISTURE WILL RETURN WHICH WILL LEAD TO CHC/S OF PRECIPITATION. USUALLY AN EAST WIND WILL LEAD TO A DRIER SCENARIO...SO HAVE TRENDED TOWARD THE BEST CHC/S OF PRECIPITATION ACROSS SC/SW MN WED...WITH INCREASING CHC/S OF SHRA/TSRA ACROSS THE UPPER MIDWEST BY THE LADDER PART OF THE WORK WEEK. ALTHOUGH THE GEM HAS LESS FOCUS OF A FRONTAL BOUNDARY ACROSS THE UPPER MIDWEEK BY THE END OF NEXT WEEK...BOTH THE EC/GFS CONTINUE TO HAVE A FAIRLY STRONG FRONTAL BOUNDARY NEAR THE REGION WHICH WILL ENHANCE THE DEVELOPMENT OF SHRA/TSRA DUE TO LLJ INTERACTION. PWATS ARE ALSO VERY HIGH LEADING TO MORE FLOODING PROBLEMS. ANOTHER ELEMENT IS THE VERY ABNORMALLY STRONG TROUGH DEVELOPING ACROSS THE NW COAST...LEADING TO THIS VERY UNUSUAL STRONG INFLUX OF MOISTURE AND SEVERAL SHRTWV/S ENHANCING THE OVERALL PRECIPITATION CHC/S. TEMPS WILL LIKELY BE NEAR NORMAL WITH HIGHS IN THE 70S TO LOWER 80S FOR THE LADDER PART OF THE WEEK. COOL TEMPS WILL BE POSSIBLE FOR THE FIRST FEW DAYS OF THE WEEK AS A COOLER/DRIER AIR MASS IS IN CONTROL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1047 PM CDT SAT JUN 21 2014 THUNDERSTORMS IN WEST CENTRAL MN LATE THIS EVENING ARE DEVELOPING SSE AND WILL LIKELY IMPACT KRWF AT THE START OF THE PERIOD FOR AN HOUR OR TWO. SHOWERS TO THE NORTH WILL BE MOVING ACROSS KAXN AS WELL. WINDS WILL BE W THROUGH N IN THESE AREAS DUE TO THE CONVECTION WITH SPEEDS UP TO 40 KNOTS IN THE STORMS. CURRENT THINKING IS THE ACTIVITY WILL NOT REACH THE TWIN CITIES OVERNIGHT WITH MORE OF A CLUSTER OF STORMS OVER SW AND SOUTH CENTRAL MN AND NW IA AT DAYBREAK. THINGS WILL CHANGE ON SUNDAY AS A COLD FRONT MOVES IN SLOWLY FROM THE WEST. THE THREAT FOR SHOWERS WILL INCREASE THROUGH THE MORNING ACROSS EASTERN MN AND WEST CENTRAL WI WITH THUNDERSTORMS LIKELY IN THE AFTERNOON AND PERHAPS MUCH OF THE NIGHT. THIS MAY END UP BEING ANOTHER HEAVY RAIN EVENT FROM SOUTH CENTRAL MN THROUGH THE SOUTHERN TWIN CITIES AND WEST CENTRAL WI SUNDAY NIGHT. HIT PREVAILING THUNDERSTORMS PRETTY HARD FOR THE EASTERN TAF SITES LATE SUNDAY/SUNDAY NIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL ALSO OCCUR FOR THE WESTERN TAF SITES BUT NOT WITH THE INTENSITY OR LONGEVITY OF THE EASTERN ONES. CEILINGS WILL QUICKLY DETERIORATE TO MVFR OR LESS IN THE SHRA/TSRA DUE TO THE VERY MOIST CONDITIONS. KMSP...VFR/DRY WEATHER THROUGH DAYBREAK. SHOWERS WILL BE ON THE INCREASE FROM THE WEST LATE SUNDAY MORNING. POOR AVIATION CONDITIONS DEVELOPING IN THE AFTERNOON WITH SHOWERS AND THUNDERSTORMS BECOMING WIDESPREAD. SOME OF THE STORMS MAY BE STRONG TO SEVERE ALONG WITH TORRENTIAL DOWNPOURS. THESE CONDITIONS WILL PERSIST THROUGH THE EVENING. WIDESPREAD MVFR CIGS/VSBYS DEVELOPING DURING THE NIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS. /OUTLOOK FOR KMSP/ MON...MVFR EARLY ALONG WITH SHRA/TSRA. VFR AFTN. WINDS WNW 10 KTS. TUE...VFR. MVFR SHRA/TSRA POSSIBLE. WINDS NW 10 KTS. WED...VFR. A FEW SHOWERS. WINDS NE 7 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...CLF LONG TERM...JLT AVIATION...RAH
Hazardous weather outlook, Jun 21, 11:45 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1145 AM CDT SAT JUN 21 2014 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221645- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1145 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING... MAINLY NORTH AND WEST OF SAINT CLOUD. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. FLOODING OF MAIN STEM RIVERS...CREEKS...STREAMS...AND LAKES WILL CONTINUE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLOOD THREAT WILL CONTINUE OVER THE NEXT FEW DAYS. MUCH OF THE CROW RIVER...MINNESOTA RIVER...AND THE MISSISSIPPI RIVER FROM SAINT PAUL DOWN TOWARD RED WING WILL RISE ABOVE...AND REMAIN ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. FURTHERMORE...MULTIPLE LOCATIONS ALONG THE CROW AND LOWER MISSISSIPPI RIVERS WILL REACH MAJOR FLOOD STAGE. POINTS ALONG THE ST CROIX RIVER WILL REACH FLOOD STAGE BY EARLY NEXT WEEK. THUNDERSTORMS WILL BE POSSIBLE NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 21, 11:13 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1113 PM CDT SAT JUN 21 2014
MNZ064-073-220515-
REDWOOD-YELLOW MEDICINE-
1113 PM CDT SAT JUN 21 2014
AT 1111 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MONTEVIDEO
TO 4 MILES WEST OF COTTONWOOD TO 3 MILES SOUTHEAST OF MINNEOTA. THESE
STORMS WERE MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SPELLMAN LAKE.
HANLEY FALLS.
GRANITE FALLS AIRPORT.
WOOD LAKE.
VESTA.
SEAFORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THE
THUNDERSTORM. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4467 9587 4488 9579 4461 9517 4434 9513
4419 9538 4419 9550 4424 9561 4462 9561
4463 9563 4462 9593
TIME...MOT...LOC 0413Z 302DEG 24KT 4484 9574 4462 9574
4453 9593
JLTSpecial weather statement, Jun 22, 12:17 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1217 AM CDT SUN JUN 22 2014
MNZ054>056-064-220815-
CHIPPEWA-LAC QUI PARLE-SWIFT-YELLOW MEDICINE-
1217 AM CDT SUN JUN 22 2014
...SMALL STREAM AND RURAL FLOODING IS LIKELY IN THE AREA...
AT 1213 AM CDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE RESULTING IN
RURAL AND SMALL STREAM FLOODING. TWO TO THREE INCHES OF RAINFALL
SINCE 9 PM HAS FALLEN ACROSS PORTIONS OF THE AREA WHICH WILL LEAD TO
PONDING OF WATER...AND LOCALIZED STREET AND COUNTY ROAD FLOODING.
PLEASE BE AWARE THAT IT IS HARD TO SEE FLOOD WATERS AT NIGHT. IF YOU
SEE WATER OVER THE ROAD...TURN AROUND.
&&
LAT...LON 4526 9644 4526 9630 4522 9625 4523 9622
4520 9617 4519 9612 4525 9611 4524 9595
4492 9574 4472 9599 4463 9589 4464 9645
JLTThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:10 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 65 min |
| Jun 21, 10:14 PM CDT | Special Weather Statement | MPX | Lac qui Parle, Yellow Medicine | 61 min |
| Jun 21, 11:13 PM CDT | Special Weather Statement | MPX | Redwood | 62 min |
| Jun 22, 12:17 AM CDT | Special Weather Statement | MPX | Lac qui Parle | 3 hr |
| Jun 22, 12:47 PM CDT | River Flood Warning | MPX | Chippewa, Renville, Yellow Medicine | 10 days |
| Jun 22, 12:26 PM CDT | Special Weather Statement | MPX | Pierce | 64 min |
Nearby
Flash Flood Watches in Minnesota, 2014Flash Flood Watches in Wisconsin, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.